MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The afx introducer system that was involved in this event will be returned for evaluation; however, the afx2 bifurcated stent graft remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa).Reportedly, the vessel condition was not good with some calcification.From the right access, the afx2 bifurcated stent graft system was inserted.The afx2 bifurcated stent graft was deployed.No resistance was felt; however, the afx2 bifurcated stent graft system and afx introducer sheath had to be removed together as there was damage to the afx introducer sheath.Using a new afx introducer sheath the afx vela infrarenal was implanted as planned.Balloon touch up of both limbs and angiography was performed revealing an intraoperative type iiib endoleak.A second afx2 bifurcated stent graft was implanted inside the first afx2 bifurcated stent graft.The endoleak volume decreased, but it did not completely resolve.Angiography was performed again from the different angle, and it was confirmed as type iiib endoleak residue.The patient will be monitored, and a follow-up computerized tomography will be performed to determine if additional treatment is required.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix performed an evaluation of the returned afx2 bifurcated stent graft delivery system and afx introducer system.The devices were received inside a large box, securely packaged, and double bagged.Upon receipt, the device exhibited noticeable traces of blood and tissue residue.The devices were thoroughly decontaminated.Visual examination revealed multiple kinks in the sheath/shaft of the afx introducer system near the proximal tip.The stent graft was not present on the afx2 stent delivery system.Significant resistance was noticed when pulling the afx introducer system from the afx2 bifurcated stent graft system.This was most likely due to the kinks as well as dried blood on the afx introducer sheath.This is consistent with the reported damage to the afx introducer system; however, the root cause for the damage is undetermined.A clinical evaluation of the adverse event/incident was completed.The examination of the medical records and/or medical imaging received by endologix shows the unresolved intraoperative type iiib endoleak is confirmed.Based on the received records the damage during use to the afx introducer sheath is unconfirmed.However, based on the return device analysis the damage is confirmed.It is unknown exactly when damage occurred.Therefore, endologix findings are consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.G3: awareness date ¿ updated.H3: device evaluated by manufacturer? - updated.H3: device ret to manufacturer for evaluation? - updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16659310
Report Number2031527-2023-00054
Device Sequence Number1687330
Product Code MIH
UDI-Device Identifier00818009014825
UDI-Public(01)00818009014825(17)250919
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2025
Device Model NumberBEA25-90/I20-30
Device Lot Number2612465008
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INTRODUCE SYSTEM (SN (B)(4)); AFX VELA INFRARENAL (SN (B)(4))
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale